Tennessee, 2008

Damaging Winds in Tennessee, May 26, 2008

May 26, 2008 · NWS OHX · 4 events in 3 counties and zones

Mainly straight line wind damage was reported to the NWS.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Mainly straight line wind damage was reported to the NWS.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 26, 12:50 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, May 26, 12:50 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT MON MAY 26 2008

.DISCUSSION...
UPDATE WILL BE ISSUED SHORTLY TO RAISE POPS AND LOWER TEMPS FOR THE
WESTERN AND NORTHERN AREAS. INSTABILITIES ARE LOWER AS YOU MOVE
EASTWARD ACROSS THE CWA. THUS...STILL NOT ANTICIPATING MUCH IN THE
WAY OF SVR STORMS. ISOL STRONG STORMS WITH PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH WILL BE POSSIBLE HOWEVER.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, May 26, 4:25 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT MON MAY 26 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. THE STORMS
MAY BE STRONG WITH GUSTY WINDS AND HAIL...BUT ARE EXPECTED TO BE
BELOW SEVERE LEVELS.

17/MAG

In the hours before

Special weather statement, May 26, 10:04 AM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 AM CDT MON MAY 26 2008

TNZ005>007-022>027-056>060-093-094-261900-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
LAWRENCE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
WAYNESBORO...LAWRENCEBURG
1104 AM CDT MON MAY 26 2008

A LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE INTO
THE NASHVILLE METRO AREA THROUGH EARLY AFTERNOON. THESE STORMS
WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40
MPH. ADDITIONALLY...BRIEF HEAVY RAIN MAY LEAVE WATER STANDING ON
ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 11:43 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1243 PM CDT MON MAY 26 2008

TNZ005>009-022>030-056>062-075-093>095-262000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
1243 PM CDT MON MAY 26 2008

A BROKEN LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE
TENNESSEE AND ACROSS THE NASHVILLE METRO AREA THROUGH MID AFTERNOON.
THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND
GUSTS TO 40 MPH. ADDITIONALLY...BRIEF VERY HEAVY RAIN MAY SWELL
SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON
ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 1:49 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON MAY 26 2008

TNZ007>011-026>034-056>066-075-077>080-093>095-262200-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...BYRDSTOWN...ASHLAND CITY...KINGSTON SPRINGS...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...
LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY...
ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG...
PULASKI
249 PM CDT MON MAY 26 2008

A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE
INTO THE LATE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO
MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. ADDITIONALLY...
BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD
TO HYDROPLANING. THE STRONGEST STORMS THROUGH 5 PM WILL AFFECT THE
CITIES AND VICINITIES OF CELINA AND LIVINGSTON DOWN TO FRANKLIN...
MURFREESBORO...COLUMBIA...LEWISBURG...LAWRENCEBURG...AND PULASKI.

The radar

The Nashville radar (KOHX), 146 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fentress

When
May 26, 2:30 PM CST
Where
Fentress County, Pall Mall
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
36.550, -84.970

Trees were blown down at Pall Mall on U.S. Highway 127.

Thunderstorm Wind, Fentress

When
May 26, 2:30 PM CST to 2:31 PM CST
Where
Fentress County, 5 mi W of Jamestown
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
36.430, -85.010

Trees were down on Highway 52 about 5 miles west of Jamestown.

Thunderstorm Wind, Cannon

When
May 26, 3:00 PM CST
Where
Cannon County, 6 mi S of Woodbury
Measured
50 kt (58 mph) estimated gust
Property damage
$300
Reported by
Department of Highways
Coordinates
35.743, -86.080

TDOT reported a tree was blown down on Petty Gap Rd.

Thunderstorm Wind, Coffee

When
May 26, 3:15 PM CST
Where
Coffee County, Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
35.420, -85.980

TDOT reported two trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95126, 95128, 95130, 95133.